Dilantin is one of our oldest anti seizure medications that has been around. It’s indicated for patients who have seizures that start in one area of the brain and spread, so partial complex seizures. The problem with Dilantin is that, it works great for a rescue medication and it’s used a lot in cases of status epilepticus. It’s used post neurosurgery or epilepsy surgery but it has some bad long term side effects so it’s not used as much as it once was. It can cause gum hyperplasia and sort of thickening and coarsening of the facial features. There are people that are still on it who have been on it for years, because it’s the only thing that works but it’s not usually a first choice. It has a big issue with bone health, so patients who are on Dilantin, it could affect their bones, cause wasting of the bones, can cause thinning of the hair as well. Again, it’s an old school medication, not one of our first choices, but as Patty said, it’s very good in the operating room, emergency room, but you can’t give it too quickly in the IV, you have to give it slowly because it can cause cardiac problems. So, it’s one of the medications that they’re sort of phasing out of using in acute care, but clearly many patients are still on it, so it’s important to talk to your doctor, see if you should stay on that medication, are there other options, and to monitor the side effects closely.